Flood, Saline
- When
- April 10, 8:00 AM CST to April 16, 5:00 PM CST
- Where
- Saline forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.137, -93.202 (the zone’s center; the record gives no point)
Minor to moderate flooding was reported on the Big Creek at Blairstown, South Grand River at Urich,Blackwater River at Valley City and Blue Lick, Moniteu Creek at Fayette, Petite Saline Creeknear Boonville and the Grand River at Sumner. 71 feet above flood stage.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
Thunderstorms with heavy rains up to 21/2 inches fell across portions of the area.Minor to moderate flooding was reported on the Big Creek at Blairstown, South Grand River at Urich,Blackwater River at Valley City and Blue Lick, Moniteu Creek at Fayette, Petite Saline Creeknear Boonville and the Grand River at Sumner. The Blackwater River at Blue Lick crested at 29.71 feet, or 5.71 feet above flood stage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 10, 4:23 AM CST, 3 hours 37 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED DAY NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 251 AM CDT TUE APR 10 2001 CERTAINLY NO LACK OF CHALLENGES FOR THIS PACKAGE. SUPPOSE THE MAIN CHALLENGES WOULD BE TIMING OF TSRA...INTENSITY AND QPF RELATED CONCERNS. TSRA DEVELOPED ON WARM FRONT SUNDAY EVENING. ACTIVITY CONTINUES TO REGENERATE ALONG/NEAR WARM FRONT. WAA THERE...THOUGH REALLY NOT ALL THAT STRONG...SO WEAK WAVE BARELY NOTICEABLE ON H2O LOOP MUST BE HELPING SUSTAIN ACTIVITY. LACK OF STRONG FORCING CERTAINLY SAYS SOMETHING ABOUT THE INSTABILITY. MODELS ADVERTISE STRONGER WAVE FOR THIS AFTN WHICH IS NOT EXACTLY EASY TO INDENTIFY EITHER...THOUGH SOMETHING APPEARS TO BE ENTERING SWRN OK ATTM. BOTTOM LINE HERE IS THAT TIMING OF TSRA IS VERY DIFFICULT. LOCATION NOT SO EASY EITHER. CONVECTION HAS BEEN LIFTING EVER SO SLOWLY NORTHWARD. MODELS SHOW WARM FRONT LIFTING NORTHWARD THIS AFTERNOON...SO CONVECTION MAY GO WITH IT. WILL PROBABLY JUST BLANKET LIKELY POPS ACROSS CWA. WILL PROBABLY GO AHEAD AND INCLUDE SVR IN MOST ZONES...CERTAINLY THOSE THAT APPEAR TO BE UNDER THE GUN FOR THE NEXT SEVERAL HOURS. ALSO CONSIDERED A FF WATCH...AS SOME AREAS WILL MOST DEFINITELY RECEIVE TORRENTIAL RAINS...AND WITH GROUND STILL QUITE MOIST...MAY HAVE SOME PRETTY GOOD RUNOFF. HOWEVER...WITH WARM FRONT ON THE MOVE...WILL PROBABLY JUST MENTION +RA FOR NOW. MAY NEED FF WATCH TONIGHT...BUT WOULD PREFER TO ALLOW DAY CREW TO GET BETTER HANDLE ON THINGS. TRICKY TO IDENTIFY JUST WHICH FEATURE WILL KICK OFF ACTIVITY TONIGHT. LOOKS LIKE THERE IS ONE MORE SHORT WAVE AHEAD OF MAIN WAVE. LLJ REALLY STRENGTHENS TONIGHT...THE NOSE OF WHICH WILL BE PUSHING INTO WRN COUNTIES AROUND 06Z...ROUGHLY COINCIDENT WITH WHEN DRYLINE ACTIVITY MAY COME RACING IN FROM SW. WILL MAINTAIN LIKELY POPS FOR ERN ZONES ON WED GIVEN LOCATION OF DRYLINE. TOUGH CALL ON WRN ZONES POPS. HAVE A FEELING DRYLINE WILL COME THROUGH TOO EARLY...BUT WILL ONLY CUT BACK TO 50 PROBABLY. TEMPS QUITE THE CONUNDRUM. STRATUS HAS NEARLY OVERSPREAD ALL OF CWA FROM NE. WOULD THINK THAT IT WOULD GET SHOVED NORTHWARD ONCE WARM FRONT MOVED THROUGH. A LITTLE CONCERNED THAT STRATUS MAY HANG TOUGH FOR MOST OF DAY...SO WILL GO CONSERVATIVE WITH TEMPS. TEMPS MAY NOT FALL MUCH TONIGHT...WITH ONLY WET BULB PROCESSES TO COOL THINGS DOWN. TEMPS MAY HOP UP QUITE A BIT AFTERC DRYLINE MOVES THROUGH WED. MAY NOT GO QUITE AS WARM AS CURRENT ZFP...BUT MUCH WARMER THAN FWC VALUES. .EAX... KS...NONE MO...NONE MANION
KSZ057-060-MOZ031>033-038>040-043>046-053-054-101030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 455 AM CDT TUE APR 10 2001 THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR PETTIS...SALINE...LAFAYETTE...MIAMI...LINN...COOPER...CHARITON. ..CARROLL...CASS...HOWARD...JOHNSON...HENRY...BATES AND RANDOLPH COUNTIES...EXPIRES AT 5 AM. SCATTERED THUNDERSTORMS WILL STILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...GUSTY WINDS AND SOME HAIL...BUT THE IMMEDIATE THREAT FOR SEVERE WEATHER HAS DIMINISHED SOMEWHAT. JM
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 AM CDT TUE APR 10 2001 ...SEVERE THUNDERSTORMS POSSIBLE THROUGH WEDNESDAY... FORECAST: THUNDERSTORMS ACROSS CENTRAL AND WEST-CENTRAL MISSOURI THIS MORNING WILL LIKELY SLOWLY WEAKEN. ALTHOUGH HEAVY RAIN WILL OCCUR...THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. ANOTHER ROUND OF THUNDERSTORMS WILL LIKELY DEVELOP THIS AFTERNOON. YET ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TONIGHT. SOME OF THE STORMS THIS AFTERNOON AND TONIGHT COULD BECOME SEVERE...WITH THE BEST CHANCE FOR SEVERE WEATHER TONIGHT. THE MAIN THREATS WILL BE FROM LARGE HAIL AND DAMAGING WIND. THE STRONGER STORMS WILL PRODUCE TORRENTIAL RAINFALL AS WELL. SOME HEAVY RAINFALL TOTALS ARE POSSIBLE...WHICH COULD RESULT IN SOME FLOODING. DISCUSSION: A WARM FRONT WILL LIFT NORTHWARD ACROSS THE AREA TODAY. THIS FRONT WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE TO KICK OFF A ROUND OF THUNDERSTORMS THIS AFTERNOON. A STRONG UPPER LEVEL STORM WILL APPROACH TONIGHT...WHICH SHOULD GENERATE ADDITIONAL THUNDERSTORMS. THE ATMOSPHERE WILL BE UNSTABLE AND WILL HAVE SOME WIND SHEAR PRESENT...SO SOME OF THE STORMS MAY BECOME SEVERE. OUTLOOK: THE UPPER LEVEL STORM WILL MOVE THROUGH ON WEDNESDAY ALONG WITH A DRY LINE. ANOTHER ROUND OF POTENTIALLY SEVERE STORMS IS ANTICIPATED FOR WEDNESDAY...FOLLOWED BY VERY GUSTY SOUTH WINDS WEDNESDAY AFTERNOON AND EVENING. MANION FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GOV/EAX |
The national radar mosaic for the moment the first event began.
6 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5241529, 5241531, 5241530, 5241527, 5241528, 5241532.